Alert archive / Alabama / River Flood Warnings in 2013

River Flood Warning 33, NWS Birmingham, AL

May 18, 2013Bibb County, Jefferson County, Shelby County, Alabama

NWS Birmingham, AL issued this river flood warning at May 18, 2013, 2:26 PM CDT for Bibb County, Jefferson County, Shelby County, Alabama. It took effect at May 18, 2013, 5:15 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 18, 2013, 2:26 PM CDT (19:26 UTC)
In effect from
May 18, 2013, 5:15 PM CDT
Expired
May 19, 2013, 8:35 AM CDT
In force
15 hr
Issued by
NWS Birmingham, AL
Flood severity
Minor

Counties Bibb County, AL, Jefferson County, AL, Shelby County, AL

The radar

The Birmingham radar (KBMX), 16 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cahaba River near Cahaba Heights (CHGA1). The gauge peaked at 19.20 ft at May 18, 2013, 11:00 PM CDT.

actionminormoderate102005/1805/1905/20
Action stage
14 ft
Minor stage
14 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02423425, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

438 
WGUS44 KBMX 181926
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
226 PM CDT SAT MAY 18 2013

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  CAHABA RIVER NEAR CAHABA HEIGHTS AFFECTING BIBB...JEFFERSON AND 
  SHELBY COUNTIES.

.HEAVY RAINFALL OF 4 TO 6 INCHES HAS OCCURRED SINCE FRIDAY OVER THE 
UPPER CAHABA RIVER DRAINAGE BASIN...AND A FLOOD WARNING IS NOW IN 
EFFECT FOR THE CAHABA RIVER NEAR CAHABA HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. 

&&

ALC007-073-117-190726-
/O.NEW.KBMX.FL.W.0033.130518T2215Z-130520T0804Z/
/CHGA1.1.ER.130518T2215Z.130519T1200Z.130519T2004Z.NO/
226 PM CDT SAT MAY 18 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CAHABA RIVER NEAR CAHABA HEIGHTS.
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:30 PM SATURDAY THE STAGE WAS 11.2 FEET. 
* FLOOD STAGE IS 14 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS 
  AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 18 FEET BY SUNDAY 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON.
* IMPACT...AT 17 FEET...FLOODING OF SOME COMMERCIAL PROPERTY IN THE
  AREA BEGINS.

$$
3 follow-up statements
764 
WGUS84 KBMX 190149
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
849 PM CDT SAT MAY 18 2013


...THE FLOOD WARNING CONTINUES FOR THE CAHABA RIVER NEAR CAHABA 
HEIGHTS...

.HEAVY RAINFALL OF 4 TO 6 INCHES HAS OCCURRED SINCE FRIDAY OVER THE 
UPPER CAHABA RIVER DRAINAGE BASIN...AND A FLOOD CONTINUES FOR THE 
CAHABA RIVER NEAR CAHABA HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY SUNDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC007-073-117-191349-
/O.EXT.KBMX.FL.W.0033.000000T0000Z-130520T0824Z/
/CHGA1.1.ER.130518T2022Z.130519T0600Z.130519T2024Z.NO/
849 PM CDT SAT MAY 18 2013

...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE CAHABA RIVER NEAR CAHABA HEIGHTS.
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 PM SATURDAY THE STAGE WAS 19.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.2 FEET BY 
  AFTER MIDNIGHT TONIGHT . THE RIVER WILL FALL BELOW FLOOD STAGE 
  TOMORROW AFTERNOON .
* IMPACT...AT 20.0 FEET...WATER OVERFLOWS THE YARDS OF SOME HOMES 
  NEAR THE RIVER.

$$

GRANTHAM
413 
WGUS84 KBMX 190737
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
237 AM CDT SUN MAY 19 2013


...THE FLOOD WARNING CONTINUES FOR THE CAHABA RIVER NEAR CAHABA 
HEIGHTS...

.HEAVY RAINFALL SINCE FRIDAY HAS LEAD TO RISES ALONG PORTIONS OF THE
CAHABA RIVER...AND A FLOOD WARNING CONTINUES FOR THE CAHABA RIVER
NEAR CAHABA HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC007-073-117-191937-
/O.EXT.KBMX.FL.W.0033.000000T0000Z-130520T0055Z/
/CHGA1.1.ER.130518T2022Z.130519T0345Z.130519T1255Z.NO/
237 AM CDT SUN MAY 19 2013

THE FLOOD WARNING CONTINUES FOR
  THE CAHABA RIVER NEAR CAHABA HEIGHTS.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:30 AM SUNDAY THE STAGE WAS 18.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE LATER 
  THIS MORNING.
* IMPACT...AT 14 FEET...MINOR FLOODING OCCURS IN THE CAHABA HEIGHTS
  AREA.

$$
874 
WGUS84 KBMX 191335
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
835 AM CDT SUN MAY 19 2013


...THE FLOOD WARNING IS CANCELLED FOR THE CAHABA RIVER NEAR CAHABA 
HEIGHTS...

.THE CAHABA RIVER NEAR CAHABA HEIGHTS HAS FALLEN BELOW FLOOD STAGE...
HOWEVER... MINOR FLOODING OF LOW LYING AREAS SURROUNDING THE RIVER
MAY STILL BE POSSIBE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

THIS IS THE LAST STATEMENT FOR THIS EVENT. 

&&

ALC007-073-117-191405-
/O.CAN.KBMX.FL.W.0033.000000T0000Z-130520T0055Z/
/CHGA1.1.ER.130518T2022Z.130519T0345Z.130519T1100Z.NO/
835 AM CDT SUN MAY 19 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE CAHABA RIVER NEAR CAHABA HEIGHTS.
* AT  7:30 AM SUNDAY THE STAGE WAS 12.2 FEET. 
* FELL BELOW FLOOD STAGE AT  6:00 AM SUNDAY.
* FLOOD STAGE IS 14 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.8 FEET BY TOMORROW 
  MORNING .


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at May 18, 12:50 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 18, 12:50 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1250 PM CDT SAT MAY 18 2013

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

ROUND ONE JUST ABOUT DONE ACROSS EASTERN SECTIONS OF CENTRAL
ALABAMA...BUT WHAT A FIRST ROUND. RADAR ESTIMATES OF 8 TO 9 INCHES
ACROSS NORTHERN CLAY COUNTY WITH REPORTS OF SERIOUS FLOODING
ACROSS PORTIONS OF CLAY...TALLADEGA...AND CALHOUN COUNTIES. RIVER
FLOODING ALONG THE TALLAPOOSA RIVER NEAR WADLEY IS ALSO ONGOING
AND EXPECTED TO REACH MODERATE STAGE LATER THIS AFTERNOON. PLEASE
REFER TO LOCAL FLOOD STATEMENTS FOR THE LATEST ON THE RIVER
FLOODING.

SO FOR THE AFTERNOON...WATCHING THE MAIN BOUNDARY THAT IS
CURRENTLY STRETCHED ACROSS NORTHWEST ALABAMA AND ARCHES SOUTH AND
EAST TO MONTGOMERY. SCATTERED SHOWERS HAVE DEVELOPED ALONG THIS
BOUNDARY AND WILL CONTINUE TO DEVELOP THROUGH THE PERIOD.
QUESTIONS HERE WILL BE HOW WIDESPREAD WILL ANY MODERATE TO HEAVY
RAINFALL BE THIS AFTERNOON AND TONIGHT ALONG AND JUST SOUTH OF THE
BOUNDARY. YES THE EAST HAS BEEN WORKED OVER QUITE A BIT THIS
MORNING AND WILL LIKELY NOT REBOUND TO MUCH THIS AFTERNOON...THE
WEST IS A DIFFERENT STORY. CLOUDS ARE BEGINNING TO CLEAR OUT AS
THE AIRMASS BEGINS TO MIX OUT SOUTH OF THE BOUNDARY. THIS WILL
LEAD TO WARMER TEMPERATURES AND LIKELY REDEVELOPMENT IN THE
NORTHWEST LATE AFTERNOON AND EVENING. PLENTY OF JUICY AIR STILL IN
PLACE SO STORMS THAT CAN GET ORGANIZED WILL LIKELY HOLD TOGETHER
AND MOVE ACROSS THE STATE. OTHER SMALLER SCALE BOUNDARIES ARE ALSO
MOVING NORTHWARD WITH ONE PARTICULAR ONE MOVING IN SW TUSCALOOSA
COUNTY AS OF 11AM.

LOOKING AT A FEW DEWPOINTS AND INCREASING CAPE NORTH AND WEST OF
THE AREA...FELT CONFIDENT ENOUGH TO GO AHEAD AND ISSUE A FLASH
FLOOD WATCH...PARTICULARLY FOR THE ALREADY IMPACTED AREAS. PWS
ACROSS THE AREA ARE 1.7. THIS PLACES IT IN THE 99TH PERCENTILE FOR
NORMAL PW FOR THIS DATE.

OVERALL LOOK FOR CONVECTION TO BE SLOW TO DEVELOP IN THE NORTH
THIS AFTERNOON...BUT ONCE IT DOES...LOOK FOR THE ANOTHER SLOW
MOVING COLD POOL MCS...ESPECIALLY WITH THE 850 JET KICKING IN WITH
NORTHWEST FLOW ON THE BACKSIDE OF THE UPPER TROUGH. UPDATES OUT
ALREADY.

16

&&

.AVIATION...
18Z TAF DISCUSSION.

ALTHOUGH THE ENTIRE REGION IS VERY UNSTABLE WITH CAPES NEAR OR ABOVE
2000 J/KG AND PW VALUES OF OVER 1.5 INCHES.  THIS WILL RESULT IN
NUMEROUS SHOWERS AND THUNDERSTORMS.  HOWEVER OF EVEN MORE CONCERN IS
SFC BOUNDARY FROM KJFX-KBHM-KMGM...UPPER LEVEL TROUGH JUST TO THE
NORTHEAST OF STATE...AND RIDGE TO THE WEST. AS A RESULT...EXPECT
WIDESPREAD MVFR CIGS THROUGH SUNSET DUE TO CUMULUS
INITIATION/PRECIP. IN ADDITION...BOUNDARY AND ONE MORE SHORT WAVE
OVERNIGHT WILL AID IN ANOTHER ROUND OF CONVECTION ESPECIALLY FOR THE
NORTHEAST SECTIONS OF STATE.  REGARDLESS OF CONVECTION...EXPECT
WIDESPREAD IFR CIGS/VSBYS DUE TO VERY MOIST CONDITIONS AND STRATUS
FORMATION...WHICH WILL LIKELY PERSIST THROUGH 15Z. AFTER 18Z...UPPER
RIDGE WILL MOVE OVER THE STATE WHICH WILL DIMINISH PRECIP CHANCES
DURING SUNDAY AFTERNOON.  STEFKOVICH

&&

.PREV DISCUSSION...
/ISSUED 347 AM CDT SAT MAY 18 2013/

MID LEVEL SHORT WAVE STRETCHING SOUTHEASTWARD ACROSS THE TENNESSEE
RIVER VALLEY CONTINUES TO SLOWLY MOVE EASTWARD THIS MORNING. THE
FORCING ASSOCIATED WITH THIS FEATURE COMBINED WITH CONTINUED
MOISTURE TRANSPORT FROM THE SOUTHWEST AND A LOW LEVEL CONVERGENT
ZONE HAS RESULTED IN CONTINUED REDEVELOPMENT OF SHOWERS AND
THUNDERSTORMS ACROSS NORTHERN PORTIONS OF THE AREA. TRAINING OF
HEAVIER CELLS AS THEY MOVE WEST TO EAST COULD LEAD TO LOCALIZED
FLOODING THROUGH THE REMAINDER OF THE OVERNIGHT PERIOD. ACTIVITY
WILL GRADUALLY SHIFT EASTWARD THROUGH THE MORNING...WITH THE EAST
BECOMING THE FOCUS FOR CONVECTION SATURDAY AFTERNOON. WITH PWS
OVER 1.5 INCHES...HEAVY RAINFALL OVER ALREADY SOAKED AREAS COULD
LEAD TO LOCALIZED FLASH FLOODING THROUGH THE DAY. WITH TEMPS
REACHING INTO THE LOW TO MID 80S AND DEWPOINTS IN THE 60S...CAPE
VALUES WILL REACH 2000+ J/KG. WIND SHEAR VALUES ARE NOT EXPECTED
TO BE AS HIGH AS FRIDAY...LIMITING STORMS SEVERE POTENTIAL.
HOWEVER...ACTIVITY WILL LIKELY REMAIN ORGANIZED ALONG THE LOW
LEVEL CONVERGENT ZONE AS IT SHIFTS EAST AND SOUTH TODAY. SMALL HAIL
AND GUSTY WINDS WILL BE POSSIBLE WITH STRONGER STORMS. WILL CARRY
LIKELY POPS ACROSS A SIGNIFICANT PORTION OF THE AREA TODAY...BUT
WILL MAKE ADJUSTMENTS BEFORE SUNRISE BASED ON UPSTREAM TRENDS.
EXPECT POPS TO INCREASE FOR SOME PORTION OF CENTRAL ALABAMA WITH
THAT UPDATE.

MID LEVEL RIDGE AXIS MOVES ACROSS THE LOWER MISSISSIPPI RIVER VALLEY
SATURDAY NIGHT...PUSHING THE SHORT WAVE SLIGHTLY FURTHER EASTWARD. A
STRONG IMPULSE WILL ROTATE THROUGH THE MID LEVEL TROUGH AXIS JUST
TO OUR EAST ON SUNDAY. MODELS ARE SHOWING AN MCS DEVELOPING ACROSS
SOUTHEASTERN TN AND DIVING SOUTHEASTWARD ACROSS GEORGIA DURING THE
AFTERNOON AND EVENING. WILL MAINTAIN LIKELY POPS ACROSS THE EAST
ON SUNDAY AS HEIGHTS CONTINUE TO INCREASE ACROSS THE WEST. WILL
HAVE TO WATCH FUTURE MODEL RUNS FOR ANY CHANGES IN THE POTENTIAL
MCS TRACK...A SHIFT FURTHER WEST WOULD RESULT IN HIGHER POPS AND
SEVERE WORDING IN THE HWO.

THE RIDGE AXIS CONTINUES TO BUILD ACROSS THE SOUTHEAST MONDAY AND
TUESDAY...LIMITING CONVECTION DESPITE CONTINUED LOW LEVEL MOIST FLOW
FROM THE SOUTHWEST. THE NEXT SYSTEM WILL AFFECT CENTRAL ALABAMA BY
MIDWEEK AS A TROUGH MOVES OUT OF THE PLAINS AND DRAGS A WEAK FRONT
THROUGH THE AREA WEDNESDAY AND THURSDAY. MODELS CURRENTLY SHOW
CONSERVATIVE INSTABILITIES AND WIND SHEAR VALUES AS THE PARENT
SURFACE LOW IS WELL TO OUR NORTH. WILL CONTINUE TO EVALUATE
THAT SYSTEM OVER THE NEXT COUPLE DAYS. THROUGH NEXT WEEK...HIGHS
WILL BE IN THE 80S AND LOWS IN THE 60S.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     78  65  84  66  90 /  60  70  70  20  10
ANNISTON    78  65  84  65  89 / 100  70  70  30  10
BIRMINGHAM  81  66  86  66  89 /  60  40  40  10  10
TUSCALOOSA  81  67  88  66  89 /  30  20  10  10  10
CALERA      81  66  86  66  89 /  60  30  20  10  10
AUBURN      78  64  85  65  88 / 100  30  50  30  10
MONTGOMERY  82  66  88  66  91 / 100  20  20  10  10
TROY        83  65  88  66  91 / 100  20  20  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING
COUNTIES: BLOUNT...BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...
CLAY...CLEBURNE...COOSA...ELMORE...ETOWAH...JEFFERSON...LEE...
MACON...MONTGOMERY...RANDOLPH...RUSSELL...SHELBY...ST. CLAIR...
TALLADEGA...TALLAPOOSA.

&&
Hazardous weather outlook, May 18, 12:10 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1210 PM CDT SAT MAY 18 2013

ALZ011>015-017>050-191145-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1210 PM CDT SAT MAY 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS...SOME CONTAINING VERY HEAVY RAINFALL...
WILL REDEVELOP THIS AFTERNOON AND CONTINUE INTO THE OVERNIGHT
HOURS...ESPECIALLY NEAR AND EAST OF INTERSTATE 65. THIS COULD LEAD
TO LOCALIZED FLASH FLOODING...ESPECIALLY IN THOSE AREAS THAT
RECEIVED HEAVY RAINFALL EARLY SATURDAY.

ADDITIONALLY...RIVER FLOODING IS OCCURRING ALONG THE TALLAPOOSA
RIVER BASIN AND WILL CONTINUE. PLEASE REFER TO RIVER FLOOD WARNINGS
AND STATEMENTS FOR THE LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ONGOING SHOWERS AND THUNDERSTORMS INTO SUNDAY AFTERNOON COULD POSE A
RISK OF CONTINUED FLASH FLOODING GENERALLY NEAR AND EAST OF
INTERSTATE 65.

RIVER FLOODING WILL CONTINUE ALONG THE TALLAPOOSA RIVER BASIN
THROUGH AT LEAST SUNDAY AND POSSIBLY MONDAY MORNING. PLEASE REFER TO
RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY THIS AFTERNOON AND TONIGHT TO MONITOR FOR FLOODING.

In the hours before

Special weather statement, May 18, 8:36 AM CDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
836 AM CDT SAT MAY 18 2013

ALZ036-043-181415-
COOSA AL-ELMORE AL-
836 AM CDT SAT MAY 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR ELMORE AND SOUTHEASTERN COOSA
COUNTIES UNTIL 915 AM CDT...

AT 835 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING SEVERAL
STRONG THUNDERSTORMS ACROSS SOUTHERN COOSA AND NORTHERN ELMORE
COUNTIES...MOVING EAST AT 30 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THIS STORMS INCLUDE...
  WETUMPKA...
  EQUALITY...
  TITUS...
  WEOKA MILLS...
  PENTONVILLE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3257 8641 3275 8641 3275 8637 3278 8641
      3290 8631 3279 8600 3275 8601 3277 8596
      3275 8595 3274 8588 3270 8591 3265 8589
      3250 8589 3248 8587 3245 8588 3244 8600
TIME...MOT...LOC 1335Z 289DEG 26KT 3270 8635
Special weather statement, May 18, 10:53 AM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1053 AM CDT SAT MAY 18 2013

ALZ019-021-181700-
CALHOUN AL-CLEBURNE AL-
1053 AM CDT SAT MAY 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLEBURNE AND SOUTHERN
CALHOUN COUNTIES UNTIL NOON CDT...

AT 1053 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ANNISTON...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HEFLIN...
  EDWARDSVILLE...
  FRUITHURST...
  ABERNATHY...
  MUSCADINE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3349 8530 3349 8531 3360 8585 3377 8584
      3377 8535
TIME...MOT...LOC 1553Z 277DEG 14KT 3367 8575
Local storm report, May 18, 1:52 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
152 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 AM     FLOOD            ANNISTON                33.66N 85.81W
05/18/2013                   CALHOUN            AL   PUBLIC

            6 TO 10 INCHES OF WATER SURROUNDING LEATHERWOOD BAPTIST
            CHURCH IN ANNISTON.

&&

16

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:01 PM CDTSpecial Weather StatementBMXTallapoosa44 min
May 17, 7:09 PM CDTSpecial Weather StatementBMXBibb, Chilton51 min
May 17, 7:26 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton49 min
May 17, 7:34 PM CDTSpecial Weather StatementBMXPerry41 min
May 17, 8:08 PM CDTSpecial Weather StatementBMXShelby52 min
May 17, 8:19 PM CDTSpecial Weather StatementBMXDallas41 min
May 17, 8:36 PM CDTSevere Thunderstorm WarningBMXDallas, Perry54 min
May 17, 8:44 PM CDTSpecial Weather StatementBMXShelby46 min
May 17, 9:09 PM CDTSpecial Weather StatementBMXShelby36 min
May 17, 9:18 PM CDTSpecial Weather StatementBMXPerry42 min
May 17, 9:29 PM CDTSpecial Weather StatementBMXCoosa46 min
May 17, 10:24 PM CDTSpecial Weather StatementBMXDallas51 min
May 18, 12:17 AM CDTSpecial Weather StatementBMXChambers43 min
May 18, 1:11 AM CDTSpecial Weather StatementBMXPickens49 min
May 18, 1:39 AM CDTAreal Flood AdvisoryBMXBlount, Jefferson, St. Clair3 hr
May 18, 2:04 AM CDTSpecial Weather StatementBMXLamar26 min
May 18, 2:30 AM CDTAreal Flood AdvisoryBMXCalhoun, Clay, Cleburne, Randolph, Talladega3 hr
May 18, 3:15 AM CDTFlash Flood WarningBMXCalhoun, Clay, Cleburne, Randolph, Talladega3 hr
May 18, 3:29 AM CDTFlash Flood WarningBMXJefferson, St. Clair3 hr
May 18, 4:49 AM CDTFlash Flood Warning EmergencyBMXClay6 hr
May 18, 5:56 AM CDTFlash Flood Warning EmergencyBMXCalhoun, Talladega3 hr
May 18, 7:58 AM CDTSpecial Weather StatementBMXAutauga47 min
May 18, 8:03 AM CDTSpecial Weather StatementBMXChambers, Lee, Tallapoosa57 min
May 18, 8:07 AM CDTRiver Flood WarningBMXChambers, Elmore, Macon, Randolph, Tallapoosa26 hr
May 18, 8:36 AM CDTSpecial Weather StatementBMXElmore39 min
May 18, 8:56 AM CDTFlash Flood WarningBMXClay, Cleburne, Randolph3 hr
May 18, 9:16 AM CDTAreal Flood WarningBMXCalhoun, Talladega4 hr
May 18, 9:52 AM CDTAreal Flood AdvisoryBMXBullock, Chambers, Coosa, Lee, Macon, Russell and 1 more3 hr
May 18, 10:53 AM CDTSpecial Weather StatementBMXCleburne67 min
May 18, 10:57 AM CDTFlash Flood WatchBMXBlount, Bullock, Calhoun, Chambers, Cherokee, Clay and 14 more32 hr
May 18, 4:26 PM CDTRiver Flood WarningBMXChilton, Coosa, Elmore, St. Clair, Shelby, Talladega20 hr
May 18, 6:37 PM CDTSpecial Weather StatementBMXDallas53 min

Nearby

River Flood Warnings in Alabama, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.